Ask The Doctor > Questions & Answers > Sweeling off the left leg and feet

Sweeling off the left leg and feet

Patient: I am a 53 year old male weigh 251 5 foot 7 I have type two diabetes I take two janumet a day 1000mg50 1 mylan-verapamil 1 apo-rosuvastatin 1 apo-amlodipine 10 mg 1 sanddoz candersartan a day 3 teva glyburide a day my left leg below the knee too my toes swells up never really goes down even the soles off both my feet right leg is almost normal

 

 

Symptoms: Sweeling

 

 

Doctor: Welcome to Ask The Doctor.We are here to help you.Since you are taking Amlodipine, it can be a reason behind the swe lling you have got. Amlodipine is known to cause swelling over feet.However, in a patient who has diabetes and hypertension, following causes should be ruled out in case of Bilateral swelling of foot:1. Congestive heart failure.2. Hypothyroidism3. Proteinuria due to kidney dysfunction.4. Drugs like Amlodipine causing swelling over feet.5. AnemiaI would advise you following investigations:1. Hemogram2. Kidney function tests3. Urine for Microalbumin4. Thyroid profile.5. ECG, If abnormal ECHO.If there is any issue found in these investigations, you would be treated accordingly. If all investigations are found normal, you would require to stop Amlodipine. Your anti hypertensive medication would be changed to other class of drug.I hope it helps.Stay Healthy.

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment